EconPapers    
Economics at your fingertips  
 

Nonlinear estimators with integrated regressors but without exogeneity

Robert de Jong

No 324, Econometric Society 2004 North American Winter Meetings from Econometric Society

Abstract: This paper analyzes nonlinear cointegrating regressions as have been recently analyzed in a paper by Park and Phillips in Econometrica. I analyze the consequences of removing Park and Phillips' exogeneity assumption, which for the special case of a linear model would imply the asymptotic validity of the least squares estimator for linear cointegrating regressions. For the linear model, the unlikeliness of such an exogeneity assumption to hold in practice has inspired the `fully modified' technique, the `leads and lags' technique, and Park's `canonical regressions'. In this paper, a `fully modified' type technique is proposed for nonlinear cointegrating regressions. The mathematical tool for proving this result is a new so-called `convergence to stochastic integrals' result. This result is proven for objects that are summations of a stationary random variable times an asymptotically homogeneous function of an integrated process. The increments of the integrated process are allowed to be correlated with the stationary random variable. This result is derived by extending a line of proof pioneered in work by Chan and Wei

Keywords: nonlinearity; integrated process; cointegration; fully modified (search for similar items in EconPapers)
JEL-codes: C32 C22 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm and nep-ets
Date: 2004-08-11
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://repec.org/esNAWM04/up.18096.1049122020.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:nawm04:324

Access Statistics for this paper

More papers in Econometric Society 2004 North American Winter Meetings from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2019-08-06
Handle: RePEc:ecm:nawm04:324